MAUDE Adverse Event Report: AESCULAP AG CUSHING RONGEUR STR 2X10MM180MM; BONE PUNCHES, RONGEURS

AESCULAP AG CUSHING RONGEUR STR 2X10MM180MM; BONE PUNCHES, RONGEURS
Model Number FF803R
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If additional information or investigation results are provided, they will be submitted in a supplemental report.
 
Event or Problem Description
It was reported that there was an issue with a rongeur via information received from medwatch (b)(4).According to the complaint description, the instrument tip broke off while in use during a discectomy procedure.Surgeon found tip and both pieces were removed from the field.A portable x-ray was taken in operating room prior to final count and closure.No metal fragments confirmed by examination of results in reading room.Additional information was not provided but has been requested.The event occurred in (b)(6) 2020.The adverse event / malfunction is filed under xc reference (b)(4).
 
Event or Problem Description
No change.
 
Additional Manufacturer Narrative
Manufacturing site evaluation: the device was not returned to the manufacturer for physical evaluation.Additionally, no on-site evaluation of the unit was performed and no parts were returned for failure analysis.Therefore, the investigation was not able to confirm a device issue that could be associated with the reported event.The device history records (dhr) were not able to be reviewed as no lot number was provided for analysis.However, all device history records (dhr) are reviewed and released according to documented procedures and a device is not released if it does not meet requirements or is nonconforming.A definitive conclusion regarding the complaint incident cannot be reached without a physical examination of the complaint device.

Brand Name
CUSHING RONGEUR STR 2X10MM180MM
Common Device Name
BONE PUNCHES, RONGEURS
Manufacturer (Section D)
AESCULAP AG
po box 40
tuttlingen, 78501
GM  78501
MDR Report Key10984198
Report Number2916714-2020-00713
Device Sequence Number3240761
Product Code HTX
UDI-Device Identifier04038653044580
UDI-Public4038653044580
Combination Product (Y/N)N
Initial Reporter StateDE
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Importer
Initial Reporter Occupation Risk Manager
Type of Report Initial,Followup
Report Date (Section B) 03/04/2021
Report Date (Section F) 12/10/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFF803R
Device Catalogue NumberFF803R
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date12/10/2020
Event Location Hospital
Date Report to Manufacturer11/16/2020
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date12/10/2020
Supplement Report FDA Received Date03/05/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Date Report Sent to FDA12/10/2020